Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 3, 2011Martin County, Florida

NWS Miami, FL issued this special weather statement at Aug 3, 2011, 1:00 PM EDT for Martin County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 1:00 PM EDT (17:00 UTC)
Expired
Aug 3, 2011, 1:30 PM EDT
In force
30 min
Issued by
NWS Miami, FL

County Martin County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2687 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS82 KMFL 031700
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT WED AUG 3 2011

FLZ068-168-031730-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 
100 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY 

* UNTIL 130 PM EDT

* AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO       
  NORTH PALM BEACH TO WEST PALM BEACH...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WEST PALM BEACH...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2670 8013 2696 8017 2698 8010 2698 8008
      2696 8007 2687 8004 2680 8003 2670 8003
TIME...MOT...LOC 1700Z 257DEG 10KT 2694 8008 2683 8004
          2672 8006

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:58 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 3, 9:58 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
958 AM EDT WED AUG 3 2011

.UPDATE...THE SHORT TERM FORECAST REMAINS ON TRACK WITH JUST
VERY MINOR TWEAKS MADE TO THE SKY COVER AND HOURLY TEMPERATURES
TO ACCOUNT FOR THE LATEST TRENDS. IT STILL APPEARS THAT SOME
THUNDERSTORMS COULD BECOME QUITE STRONG THIS AFTERNOON, WITH THE
POTENTIAL FOR STRONG GUSTY WINDS AND AN ISOLATED WET MICROBURST.
DESPITE WARMER TEMPERATURES ALOFT, A COUPLE STORMS WITH DEFINED
CORES MAY PRODUCE SMALL HAIL.

&&

.PREV DISCUSSION... /ISSUED 728 AM EDT WED AUG 3 2011/

AVIATION...

VFR WILL PREVAIL THROUGH THE MORNING. SCATTERED TSRA IS
EXPECTED TO DEVELOP JUST ABOUT ANYWHERE DURING THE AFTERNOON SO HAVE
MAINTAINED VCTS FOR ALL TERMINALS FOR THE AFTERNOON. ANY MVFR/IFR
WOULD BE OF BRIEF DURATION...AND DUE TO TIMING CHALLENGES...HAVE
LEFT TEMPO OUT FOR NOW.

PREV DISCUSSION... /ISSUED 408 AM EDT WED AUG 3 2011/

SHORT TERM...WATER VAPOR AND RUC ANALYSIS EARLY THIS MORNING
SHOWED AN MID/UPPER LEVEL LOW PRESSURE OFF THE EAST COAST OF MAINE
WITH A TROUGH EXTENDING OFF THE MID ATLANTIC COAST AND WESTERN
ATLANTIC. MID LEVEL HIGH PRESSURE WAS NOTED ACROSS TEXAS AND THE
ARKLATEX REGION. AT THE SURFACE...HIGH PRESSURE WAS ACROSS THE
WESTERN ATLANTIC WITH THE SURFACE RIDGE AXIS STRETCHING ACROSS THE
FLORIDA STRAITS. PATCHY SMOKE FROM A WILDFIRE OVER RURAL MIAMI-
DADE COUNTY WILL AFFECT PORTIONS OF EASTERN BROWARD AND MIAMI-DADE
COUNTY THIS MORNING. HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS
SOUTH TEXAS TODAY WITH TEMPERATURES RISING INTO THE 90S AREAWIDE.

THE UPPER LEVEL TROUGH TO THE NORTH WILL BEGIN TO FILL TODAY AS THE
MID LEVEL RIDGE ATTEMPTS TO BUILD BACK INTO THE REGION FROM THE
NORTHWEST. DRYING LOW AND MID LEVELS ASSOCIATED WITH THIS TROUGH IS
EXPECTED TO REMAIN OFF TO OUR NORTH...WITH PWATS REMAINING 2-2.3
INCHES ACROSS THE REGION. SO SCATTERED SHOWERS AND THUNDERSTORMS ARE
AGAIN EXPECTED THIS AFTERNOON...WITH THE HIGHEST COVERAGE EXPECTED
TO BE ACROSS THE INTERIOR AND TOWARDS THE EAST COAST. FROM GOES
SATELLITE...500MB TEMPS HAVE WARMED TO -4 TO -5C ACROSS THE
REGION...SO THIS MAY DELAY STORMS INTO THE MID TO LATE AFTERNOON.
STORM MOTION WILL BE SLOW TODAY AND WILL BE DICTATED BY THE SEA
BREEZE AND BOUNDARY INTERACTIONS. SIMILAR CONDITIONS ARE EXPECTED ON
THURSDAY AFTERNOON...WITH THE SURFACE RIDGE AXIS REMAINING ACROSS
DEEP SOUTH FLORIDA OR THE KEYS. HOWEVER...AS THE TROUGH LIFTS OUT
AND HEIGHTS BUILD ACROSS THE REGION FROM THE NORTHWEST...THE UPPER
LEVEL FLOW WILL BEGIN TO SHIFT TO THE NORTHEAST. SO ENVIRONMENTAL
FLOW WILL FOCUS STORMS OVER THE INTERIOR AND TOWARDS THE GULF COAST.
THE SURFACE RIDGE WILL BEGIN TO SHIFT TO THE NORTH LATE THURSDAY
INTO FRIDAY AS TROPICAL STORM EMILY MOVES INTO THE SOUTHERN BAHAMAS.
THEREFORE...EASTERLY LOW LEVEL AND UPPER LEVEL FLOW IS EXPECTED
ACROSS THE REGION. DEPENDING ON THE TRACK AND STRENGTH OF
EMILY...THE EAST COAST COULD SEE A LITTLE SUBSIDENCE ON FRIDAY AS
THE STORM TRACKS THROUGH THE BAHAMAS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FOCUS ACROSS THE INTERIOR AND GULF
COAST ON FRIDAY.

LONG TERM...SATURDAY AND SUNDAY ARE STILL SOMEWHAT UNCERTAIN AND
WILL HIGHLY DEPEND ON THE TRACK AND STRENGTH OF TROPICAL STORM
EMILY. AS OF EARLY THIS MORNING...PORTIONS OF EASTERN SOUTH
FLORIDA REMAINED IN THE CONE OF UNCERTAINTY. ALL WILL DEPEND ON
HOW EMILY HANDLES THE TREK OVER THE MOUNTAINS OF HISPANIOLA. IF
EMILY WEAKENS SIGNIFICANTLY AND DOES NOT INTENSIFY AS MUCH AS
CURRENTLY INDICATED IN THE OFFICIAL FORECAST...THE STORM COULD
PUSH TOWARDS THE WESTERN SIDE OF THE CONE. IN CONTRAST...IF THE
STORM STRENGTHENS MORE THAN INDICATED...EMILY MAY MOVE FURTHER TO
THE EASTERN SIDE OF THE CONE. THE CURRENT FORECAST FROM THE
NATIONAL HURRICANE CENTER TAKES EMILY TOWARDS THE BAHAMAS BEFORE
CURVING TO THE NORTHEAST AWAY FROM THE EAST COAST OF FLORIDA.
INTERESTS ACROSS EASTERN SOUTH FLORIDA SHOULD CONTINUE TO MONITOR
THE SITUATION FOR FURTHER UPDATES ON TROPICAL STORM EMILY.

AN UPPER TROUGH WILL DIG DOWN ACROSS THE ATLANTIC SEA BOARD EARLY
NEXT WEEK...WHICH WILL HELP EMILY LIFT OUT TO THE NORTHEAST. THIS
WILL TURN THE FLOW WESTERLY OVER THE REGION THROUGH MID WEEK AND
CONCENTRATE SCATTERED SHOWERS AND THUNDERSTORMS TOWARDS THE INTERIOR
AND EAST COAST. TEMPERATURES WILL REMAIN AOB NORMAL THROUGH THE
EXTENDED PERIOD.

AVIATION...VFR WILL PREVAIL THROUGH THE NIGHT. PATCHY SMOKE FROM
THE WILDFIRE OVER RURAL MIAMI-DADE COUNTY COULD AFFECT THE BROWARD
AND MIAMI-DADE TERMINALS...WITH BRIEF VIS OF AROUND 5 MILES...BUT
PREVAILING VIS IS EXPECTED TO BE P6SM. SCATTERED TSRA IS EXPECTED
TO DEVELOP JUST ABOUT ANYWHERE DURING THE AFTERNOON SO HAVE
MAINTAINED VCTS FOR ALL TERMINALS FOR WED AFTERNOON. ANY MVFR/IFR
WOULD BE OF BRIEF DURATION. /GREGORIA

MARINE...WINDS WILL REMAIN MAINLY FROM THE SOUTH TODAY, ALTHOUGH
SEA BREEZE FORMATION IS EXPECTED ON EACH COASTLINE IN THE
AFTERNOON. SEAS WILL REMAIN 3 FEET OR LESS. TROPICAL STORM EMILY
IS FORECAST TO MOVE TO THE EAST OF THE ATLANTIC MARINE ZONES
FRIDAY NIGHT INTO SATURDAY, AND SEAS WILL BUILD. PLEASE REFER TO
THE LATEST INFORMATION AND FORECASTS ON TROPICAL STORM EMILY FROM
THE NATIONAL HURRICANE CENTER.

FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE
CRITICAL THRESHOLDS THROUGH THE WEEK. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  96  77  90  78 / 50 30 30 20
FORT LAUDERDALE  93  80  90  81 / 50 30 20 20
MIAMI            93  79  90  80 / 50 30 20 20
NAPLES           91  78  89  78 / 30 20 50 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 3, 11:50 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1150 AM EDT WED AUG 3 2011

FLZ063-066>075-168-172>174-040700-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1150 AM EDT WED AUG 3 2011

...CONTINUE TO MONITOR THE LATEST FORECASTS ON TROPICAL STORM EMILY...
...HIGH RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS/BISCAYNE BAY TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP
OVER THE INTERIOR AND INTO WESTERN PORTIONS OF THE MIAMI AND FORT
LAUDERDALE METROPOLITAN AREAS, WITH SCATTERED THUNDERSTORMS
ELSEWHERE. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS.

WATERSPOUTS: LIGHT SOUTHWEST WINDS IN A MOIST ENVIRONMENT WILL
LEAD TO A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC COASTAL
WATERS AND BISCAYNE BAY, MAINLY LATE THIS MORNING INTO EARLY THIS
AFTERNOON. THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE NEAR
SHORE GULF WATERS THIS MORNING.

WIND: GUSTY WINDS FROM 40 TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING.

HAIL: WITH THE OCCURRENCE OF ANY STRONGER THUNDERSTORMS TODAY, SMALL
HAIL IS POSSIBLE.

FLOODING: THUNDERSTORMS WILL BE SLOW MOVING AND CONTAIN HEAVY
RAINFALL, WHICH COULD RESULT IN ISOLATED STREET FLOODING AND
FLOODING OF LOW LYING AREAS.

TEMPERATURES:  HEAT INDICES OF 100 TO AROUND 105 ARE FORECAST
THIS AFTERNOON...WITH THE HOTTEST READINGS OVER THE INTERIOR
TOWARDS THE PALM BEACH COUNTY COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM EMILY OVER THE EASTERN CARIBBEAN SEA IS FORECAST
BY THE NATIONAL HURRICANE CENTER TO MOVE OVER HISPANIOLA TONIGHT
THEN EVENTUALLY ACROSS THE BAHAMAS FRIDAY THROUGH SATURDAY.
HOWEVER...THERE STILL REMAINS SIGNIFICANT UNCERTAINTY IN THE
FORECAST. THEREFORE...IT IS ADVISED TO STAY TUNED TO THE LATEST
FORECAST UPDATES ON EMILY OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 3, 12:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT WED AUG 3 2011

FLZ068-168-031715-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1234 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 115 PM EDT

* AT 1227 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR
  JUPITER...AND MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  JUPITER...
  TEQUESTA...
  JUNO BEACH...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2685 8005 2688 8018 2694 8018 2698 8009
      2696 8007 2687 8004 2685 8004
TIME...MOT...LOC 1632Z 263DEG 6KT 2691 8011

60
Special weather statement, Aug 3, 1:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT WED AUG 3 2011

FLZ068-168-031730-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
100 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 130 PM EDT

* AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO
  NORTH PALM BEACH TO WEST PALM BEACH...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WEST PALM BEACH...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2670 8013 2696 8017 2698 8010 2698 8008
      2696 8007 2687 8004 2680 8003 2670 8003
TIME...MOT...LOC 1700Z 257DEG 10KT 2694 8008 2683 8004
          2672 8006

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:34 PM EDTSpecial Weather StatementMFLMartin41 min
Aug 3, 4:02 PM EDTSpecial Weather StatementMFLBroward28 min
Aug 3, 4:47 PM EDTSpecial Weather StatementMFLHendry28 min
Aug 3, 7:29 PM EDTSpecial Weather StatementMFLPalm Beach31 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.